Cardiovascular Nurse Exam

10 Questions | Total Attempts: 317

SettingsSettingsSettings
Please wait...
Cardiovascular Quizzes & Trivia

Questions sourced here


Questions and Answers
  • 1. 
    A client with left-sided heart failure complains of increasing shortness of breath and is agitated and coughing up pink-tinged, foamy sputum. The nurse should recognize these as signs and symptoms of:
    • A. 

      Right-sided heart failure.

    • B. 

      Acute pulmonary edema.

    • C. 

      Pneumonia.

    • D. 

      Cardiogenic shock.

  • 2. 
    After experiencing a transient ischemic attack (TIA), a client is prescribed aspirin, 325 mg P.O. daily. The nurse should teach the client that this medication has been prescribed to:
    • A. 

      Control headache pain.

    • B. 

      Enhance the immune response.

    • C. 

      Prevent intracranial bleeding.

    • D. 

      Reduce platelet agglutination.

  • 3. 
    A client is recovering from coronary artery bypass graft (CABG) surgery. The nurse exam questions is, which nursing diagnosis takes highest priority at this time?
    • A. 

      Decreased cardiac output related to depressed myocardial function, fluid volume deficit, or impaired electrical conduction

    • B. 

      Anxiety related to an actual threat to health status, invasive procedures, and pain

    • C. 

      Ineffective family coping related to knowledge deficit and a temporary change in family dynamics

    • D. 

      Hypothermia related to exposure to cold temperatures and a long cardiopulmonary bypass time

  • 4. 
    The nurse is educating a client who's at risk for coronary artery disease (CAD). The nurse tells the client that CAD has many risk factors. Risk factors that can be controlled or modified include
    • A. 

      Gender, obesity, family history, and smoking.

    • B. 

      Inactivity, stress, gender, and smoking.

    • C. 

      Obesity, inactivity, diet, and smoking.

    • D. 

      Stress, family history, and obesity.

  • 5. 
    • A. 

      Stop the heparin infusion immediately.

    • B. 

      Notify the physician.

    • C. 

      Administer a coumarin derivative, as prescribed, to counteract heparin.

    • D. 

      Reassure the client that bleeding gums are a normal effect of heparin.

  • 6. 
    The nurse should be prepared to manage complications after abdominal aortic aneurysm resection. Which of the following complications is most common postoperatively?
    • A. 

      Renal failure

    • B. 

      Hemorrhage and shock

    • C. 

      Graft occlusion

    • D. 

      Enteric fistula

  • 7. 
    A client reports recent onset of chest pain that occurs sporadically with exertion. The client also has fatigue and mild ankle swelling, which is most pronounced at the end of the day. The nurse suspects a cardiovascular disorder. When exploring the chief complaint, the nurse should find out if the client has any other common cardiovascular symptoms, such as:
    • A. 

      Shortness of breath.

    • B. 

      Insomnia.

    • C. 

      Irritability.

    • D. 

      Lower substernal abdominal pain.

  • 8. 
    Cardiovascular nursing questions about a nurse who records a client's history and discovers several risk factors for coronary artery disease. Which cardiac risk factors are considered controllable?
    • A. 

      Diabetes, hypercholesterolemia, and heredity

    • B. 

      Diabetes, age, and gender

    • C. 

      Age, gender, and heredity

    • D. 

      Diabetes, hypercholesterolemia, and hypertension

  • 9. 
    A client with a history of myocardial infarction is admitted with shortness of breath, anxiety, and slight confusion. Assessment findings include a regular heart rate of 120 beats/minute, audible third and fourth heart sounds, blood pressure of 84/64 mm Hg, bibasilar crackles on lung auscultation, and a urine output of 5 ml over the past hour. The nurse anticipates preparing the client for transfer to the intensive care unit and pulmonary artery catheter insertion because:
    • A. 

      The client is experiencing heart failure.

    • B. 

      The client is going into cardiogenic shock.

    • C. 

      The client shows signs of aneurysm rupture.

    • D. 

      The client is in the early stage of right-sided heart failure.

  • 10. 
    • A. 

      Increase in blood pressure

    • B. 

      Increase in blood volume

    • C. 

      Low serum potassium level

    • D. 

      High serum sodium level